Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 437, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Sep 26, 2009, 4:20 PM EDT for Heard County, Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2009, 4:20 PM EDT (20:20 UTC)
- Expired
- Sep 26, 2009, 5:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Heard County, GA
The radar
The Atlanta radar (KFFC), 48 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1105 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 262020
SVRFFC
GAC149-262100-
/O.NEW.KFFC.SV.W.0437.090926T2020Z-090926T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
420 PM EDT SAT SEP 26 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HEARD COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 500 PM EDT
* AT 420 PM EDT/320 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM EPHESUS TO 11 MILES SOUTH OF EPHESUS...MOVING
EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CENTRALHATCHEE AND FRANKLIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3342 8525 3343 8501 3342 8500 3328 8495
3328 8494 3327 8493 3324 8494 3325 8527
3334 8528
TIME...MOT...LOC 2021Z 286DEG 17KT 3344 8517 3325 8529
$$1 follow-up statement
000
WWUS52 KFFC 262100
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 PM EDT SAT SEP 26 2009
GAC149-262109-
/O.EXP.KFFC.SV.W.0437.000000T0000Z-090926T2100Z/
HEARD GA-
500 PM EDT SAT SEP 26 2009
...THE SEVERE THUNDERSTORM WARNING FOR HEARD COUNTY EXPIRES AT 500 PM
EDT...
AT 458 PM EDT...THE LINE OF THUNDERSTORMS THAT EARLIER PROMPTED THE
WARNING IN HEARD COUNTY HAS MOVED EAST INTO COWETA COUNTY AND
WEAKENED. HOWEVER...MODERATE TO HEAVY RAIN CONTINUES ACROSS MUCH OF
THE COUNTY. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA
THROUGH 930 PM EDT.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3342 8525 3343 8501 3342 8500 3328 8495
3328 8494 3327 8493 3324 8494 3325 8527
3334 8528
TIME...MOT...LOC 2059Z 286DEG 17KT 3339 8496 3320 8508
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 3:40 PM EDT, 40 minutes earlier.
Area forecast discussion, Sep 26, 3:40 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 340 PM EDT SAT SEP 26 2009 .SYNOPSIS... FINALLY...SOME SIGNIFICANT CHANGES ON THE WAY...THAT WILL BRING A COMPLETE PATTERN CHANGE AND FALL-LIKE WEATHER TO THE REGION EARLY NEXT WEEK. DEEP CLOSED LOW CENTRAL U.S. AND MODERATE SUBTROPICAL RIDGE COVERING THE SE STATES. BACKDOOR FRONT LOCATED ACROSS EC/NE GA...SUPPORTED BY STRONG NEW ENGLAND 1030MB SFC HIGH. VERY MOIST...TROPICAL AIR MASS REMAINS FIRMLY ENTRENCHED ACROSS THE CWA. A STRONG SHORT WAVE WILL DIVE SE FROM CENTRAL CANADA AS THE POLAR JET MAKES A SIGNIFICANT DROP INTO THE CENTRAL U.S. THIS WILL BE THE KICKER THAT RESULTS IN A COMPLETE CHANGE IN THE UPPER ATMOSPHERIC PATTERN FROM THE VERY STATIC RECENT PATTERN TO A VERY ACTIVE PATTERN NEXT WEEK. AS THE SHORT WAVE AND POLAR JET DROP INTO THE CENTRAL U.S...THE CENTRAL U.S. UPPER LOW WILL LIFT NE AND COMBINE WITH THE CANADIAN SHORT WAVE TO RESULT IN A DEEP POLAR VORTEX ACROSS THE GREAT LAKES REGION. THIS WILL PUSH A STRONG COLD FRONT THROUGH THE CWA SUNDAY AND OFF THE SE U.S. COAST BY EARLY MON...RESULTING IN OUR FIRST REAL TASTE OF FALL THIS YEAR AND FINALLY BRINGING AN END TO THE INCESSANT RAINFALL AND FLOODING. 19 && .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... GFS/ECMWF/NAM IN GOOD AGREEMENT ON EVENTS THROUGH THE SHORT TERM. CLEARLY THE MAIN CONCERN WILL BE HEAVY RAIN AND RENEWED FLOODING ON THE HEELS OF THE RECORD FLOODING ACROSS NC/NW/WC GA EARLIER THIS WEEK. ALREADY EXPERIENCING MINOR PROBLEMS IN PARTS OF NC/NW GA...AND IT WILL ONLY BECOME WORSE THROUGH THE EVENING AS LARGE AREA OF SHRA/TSRA NOW ACROSS AL TRANSLATES EAST AHEAD OF FRONT. THROUGH MUCH OF THE AFTERNOON...THE MAIN THREAT FOR HEAVY RAIN/FLOODING WILL REMAIN ACROSS THE NORTHERN COUNTIES...WHERE WEAK SFC CONVERGENCE BOUNDARY EXISTS. TOWARD 00Z...THE THREAT FOR HEAVY RAIN WILL SHIFT FURTHER SOUTH...INCLUDING ATL...AHN...CSG AS THE FRONT BEGINS TO MOVE. WITH PWS STILL NEAR 2.0 INCHES...HEAVIER SHRA/TSRA WILL QUICKLY PRODUCE EXCESSIVE RAINFALL AMOUNTS. HOWEVER...THE THREAT FOR FLASH FLOODING WILL BE LESS SIGNIFICANT AS THE ACTIVITY TRANSLATES FURTHER SOUTH AND EAST BECAUSE OF INCREASED FORWARD SPEED OF THE ACTIVITY. HPC QPF REMAINS ON THE LOW SIDE OF 1.0-1.5 INCHES...AS WE HAVE ALREADY RECEIVED REPORTS OF 2.5 TO 3.0 INCHES OF RAIN IN WHITFIELD COUNTY IN THE LAST COUPLE OF HOURS. GFS QPF SUGGESTS AMOUNTS OF 3.0 TO 3.5 INCHES ACROSS THE NORTH...WITH 1.0 - 2.0 INCH AMOUNTS ACROSS CENTRAL AREAS. MAIN FLASH FLOODING THREAT SHOULD REMAIN NORTH OF I-20. IN ADDITION...THERE IS AT LEAST A MINIMAL THREAT FOR SEVERE THROUGH THE EVENING HOURS...MAINLY IN THE FORM OF DAMAGING WINDS AND EVEN AN ISOLD TORNADO. 25 TO 30KTS OF DEEP LAYER SHEER AND CAPES IN EXCESS OF 1000 J/KG WILL TRANSLATE ACROSS THE AREA IN THE 22Z - 02Z TIME FRAME. ANY BOW OR LINE SEGMENTS...AS IN EVIDENCE ACROSS N/WC AL NOW...WILL NEED TO BE CAREFULLY WATCHED FOR SEVERE. BUT AGAIN...THE MAIN THREAT WILL BE FLASH FLOODING THROUGH THE EVENING HOURS. THE THREAT FOR SHRA/TSRA WILL END ACROSS THE NW HALF OF THE CWA BY 06Z...AND ACROSS ALL EXCEPT THE EXTREME SE BY 12Z...AND THE ENTIRE CWA SHORTLY THEREAFTER. SUNDAY APPEARS TO BE A RELATIVELY WORRY FREE DAY WEATHERWISE. A SECONDARY FRONT...SUPPORTED BY THE DEEPENING GREAT LAKES UPPER LOW...WILL FINALLY PUSH SE THROUGH THE AREA EARLY MON. THIS FRONT WILL FINALLY BRING THE BONA FIDE COOLER...DRIER AIR MASS INTO THE CWA. WHILE NOT AN EXCEPTIONALLY COOL AIR MASS...NOTED BY 850MB TEMPS STILL NEAR +10C...THE AIR MASS WILL BE NOTICEABLY DRIER...WITH PWS FALLING FROM THEIR CURRENT 2.0+ INCH VALUES TO AROUND 0.25 INCH BY EARLY TUE. MIN TEMPS WILL FALL INTO THE 50S AND HIGH TEMPS WILL ONLY REACH THE 70S...A VERY WELCOME CHANGE. THE ONLY CONCERN FOR ANY PCPN DURING THIS PERIOD WILL BE DURING THE DAY MON IN THE NC/NE GA MOUNTAINS...WILL BE COLD ADVECTION...OROGRAPHICALLY INDUCED SHRA. WILL CONTINUE TO INCLUDE SLIGHT CHC POPS IN THEES AREAS. .LONG TERM /TUESDAY THROUGH SATURDAY/... THE MAJORITY OF THE LONG TERM IS DOMINATED BY A LARGE POLAR VORTEX ACROSS THE GREAT LAKES REGION. THE SE U.S. WILL BE ON THE BACK SIDE OF THIS SYSTEM...HENCE DRY NNW FLOW ALOFT. THE AIR MASS IS EXCEPTIONALLY DRY TUE-FRI...WITH MEAN RH AOB 20 PERCENT. WHAT A NICE CHANGE. THE DRY AIR MASS WILL ALLOW MIN TEMPS TO FALL TO NEAR OR BELOW NORMAL TEMPS...BUT WILL BE EVEN MORE NOTICEABLE IN CONTRAST TO THE RECENT EXCESSIVE HUMIDITY. MAX TEMPS WILL BE NEAR NORMAL WITH ABUNDANT SUNSHINE. THE NEXT CONCERN FOR PCPN COMES NEXT WEEKEND. THE GFS/ECMWF ARE IN GENERALLY IN GOOD AGREEMENT ON A PROGRESSIVE PATTERN IN PLACE FOR THE LATER HALF OF THE WEEK AND INTO EARLY OCTOBER WITH A FAIRLY DEEP UPPER TROUGH TRANSLATING ACROSS THE U.S. FROM WEST TO EAST...REACHING THE EASTERN STATES SAT-SUN. THIS SYSTEM APPEARS RELATIVELY WEAK COMPARED TO THE CURRENT SYSTEM...AND WITH LITTLE AIR MASS CHANGE IN ITS WAKE...AS THE PARENT UPPER LOW REMAINS IN THE WESTERN U.S. INSTABILITY IS NOT IMPRESSIVE AT THIS TIME...BUT LOW CHC POPS ARE WARRANTED. ALL-IN-ALL...EL NINO APPEARS TO BE IN FULL FORCE AS A VERY ACTIVE...PROGRESSIVE PATTERN SETS UP FOR EARLY OCTOBER...WITH A SERIES OF ACTIVE...IMPRESSIVE UPPER TROUGHS. 19 && .HYDROLOGY... AS NOTED ABOVE...MODEL QPF AMOUNTS OF 2-3 INCHES LOOK REASONABLE ACROSS N GA. GIVEN PERSISTENT SW-NE TRAINING OF ECHOES AND A LARGE SWATH OF PCPN STILL MOVING NE FROM CENTRAL AL...FLASH FLOODING APPEARS LIKELY...ESPECIALLY NORTH OF I-20. WILL CONTINUE WITH FFA AS ADVERTISED. WOULD EXPECT RENEWED AND EXPANDED CREEK...STREAM...AND RIVER FLOODING FOR SEVERAL DAYS. 19 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 66 81 59 81 52 / 100 10 5 10 0 ATLANTA 65 78 62 77 53 / 100 5 5 10 0 BLAIRSVILLE 61 72 53 69 46 / 100 5 10 20 5 CARTERSVILLE 62 77 55 76 48 / 100 5 10 10 0 COLUMBUS 69 83 63 84 58 / 90 10 0 5 0 GAINESVILLE 64 76 59 75 54 / 100 5 10 10 5 MACON 70 84 61 86 56 / 90 10 0 5 0 ROME 64 77 58 75 47 / 90 5 10 10 0 PEACHTREE CITY 65 79 58 78 51 / 100 5 0 10 0 VIDALIA 72 85 63 86 58 / 60 20 0 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...BUTTS...CARROLL...CATOOSA... CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE... DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH... GILMER...GORDON...GWINNETT...HALL...HARALSON...HARRIS...HEARD... HENRY...JACKSON...JASPER...LAMAR...LUMPKIN...MADISON... MERIWETHER...MONROE...MORGAN...MURRAY...MUSCOGEE...NEWTON... NORTH FULTON...OCONEE...PAULDING...PICKENS...PIKE...POLK... ROCKDALE...SOUTH FULTON...SPALDING...TALBOT...TOWNS...TROUP... UNION...UPSON...WALKER...WALTON...WHITE...WHITFIELD. && 19
Hazardous weather outlook, Sep 26, 6:39 AM EDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 639 AM EDT SAT SEP 26 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-271045- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 639 AM EDT SAT SEP 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS AND ISOLATED STRONG THUNDERSTORMS WITH HEAVY RAINFALL POSSIBLE. .SYNOPSIS... GEORGIA REMAINS IN A DEEP TROPICAL AIRMASS. LOW PRESSURE ALOFT WILL MOVE INTO THE UPPER MISSISSIPPI VALLEY TODAY...PUSHING A FRONTAL BOUNDARY INTO GEORGIA TONIGHT. ALSO...EASTERLY UPSLOPE FLOW WILL ENHANCE THE RAINFALL TODAY. .PRIMARY HAZARDS... HEAVY RAINFALL AND FLOODING WILL BE THE MAIN HAZARDS...ESPECIALLY ALONG AND NORTH OF A COLUMBUS TO FORSYTH TO DANIELSVILLE LINE. OCCASIONAL LIGHTNING AND GUSTY WINDS WILL ALSO BE POSSIBLE WITH SOME OF THE STRONGER STORMS. .DISCUSSION... THE ATMOSPHERE REMAINS VERY MOIST WITH PRECIPITABLE WATER VALUES NEAR 2 INCHES. SOILS ARE VERY SATURATED AFTER RECENT RAINFALL. ANY ADDITIONAL HEAVY RAIN WILL AGGRAVATE FLOODING THAT HAS ALREADY OCCURRING ALONG MANY CREEKS...STREAMS...RIVERS AND OTHER LOW LYING AREAS. A FLOOD WATCH REMAINS IN EFFECT. ALSO...THE UNSTABLE TROPICAL AIRMASS WILL ALLOW ISOLATED STRONG THUNDERSTORMS TO DEVELOP WITH FREQUENT LIGHTNING AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS CENTRAL SUNDAY MORNING...AND A CHANCE OF THUNDERSTORMS ON FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF HEAVY RAIN OR FLOODING THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Sep 26, 3:04 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
304 PM EDT SAT SEP 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD DALTON 34.77N 84.97W
09/26/2009 WHITFIELD GA EMERGENCY MNGR
COUNTY EMA DIRECTOR REPORTS AROUND 20 ROADS CLOSED BY
FLOODING AROUND THE COUNTY.
&&
20Special weather statement, Sep 26, 3:25 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 325 PM EDT SAT SEP 26 2009 GAZ060-061-262015- 325 PM EDT SAT SEP 26 2009 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN HANCOCK AND PUTNAM COUNTIES UNTIL 415 PM EDT... AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PLANT HARLEE BRANCH...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS HANCOCK AND PUTNAM COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE FLAT ROCK...PLANT HARLEE BRANCH... ROCKVILLE...OCONEE SPRINGS PARK...DEVEREUX...SHOULDERBONE AND SPARTA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Sep 26, 3:46 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
346 PM EDT SAT SEP 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD 1 ENE ELLIJAY 34.70N 84.47W
09/26/2009 GILMER GA EMERGENCY MNGR
SEVERAL HOUSES EVACUATED ALONG COX CREEK. COX CREEK OUT
OF ITS BANKS IN SEVERAL LOCATIONS.
&&
20Special weather statement, Sep 26, 3:52 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 352 PM EDT SAT SEP 26 2009 GAZ074-075-262030- 352 PM EDT SAT SEP 26 2009 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN WASHINGTON AND GLASCOCK COUNTIES UNTIL 430 PM EDT... AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM NORTH OF DEEPSTEP TO OCONEE...MOVING NORTHEAST AT 20 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS THEY MOVE ACROSS WASHINGTON AND GLASCOCK COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE OCONEE...DEEPSTEP... WARTHEN...SANDERSVILLE...TENNILLE...HAMBURG STATE PARK...FIVE POINTS...DOWNS...AGRICOLA...MITCHELL AND GIBSON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Sep 26, 4:09 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 409 PM EDT SAT SEP 26 2009 GAZ031-032-262045- 409 PM EDT SAT SEP 26 2009 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN PAULDING AND COBB COUNTIES UNTIL 445 PM EDT... AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...EMBEDDED WITHIN A LARGER AREA OF SHOWERS AND MODERATE TO HEAVY RAIN...EXTENDING FROM ACWORTH TO NEW GEORGIA...MOVING EAST AT 30 MPH. WIND GUSTS UP TO 40 MPH MAY COMBINE WITH SATURATED SOILS TO BLOW DOWN SMALL TREES AND AFFECT POWER LINES. IN ADDITION...A FLASH FLOOD WARNING ALSO REMAINS IN EFFECT FOR MUCH OF THIS AREA AS WELL UNTIL 930 PM. HEAVY RAINS IN THE AREA ON TOP OF TOTALLY SATURATED SOILS WILL QUICKLY RESULT IN FLASH FLOODING. 19
Special weather statement, Sep 26, 4:15 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 415 PM EDT SAT SEP 26 2009 GAZ042-052-262100- 415 PM EDT SAT SEP 26 2009 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN HEARD AND CARROLL COUNTIES UNTIL 500 PM EDT... AT 412 PM EDT/312 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM JOHN TANNER STATE PARK TO 10 MILES WEST OF WARESVILLE...MOVING EAST AT 20 MPH. WIND GUSTS OF 45 MPH WILL BE POSSIBLE WITH THESE THUNDERSTORMS. THESE WINDS WILL BE STRONG...COMBINED WITH TOTALLY SATURATED GROUND...TO BLOW DOWN SMALL TREES AND IMPACT SOME POWER LINES. IN ADDITION...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR MOST OF CARROLL COUNTY UNTIL 930 PM EDT. HEAVY RAIN ON TOTALLY SATURATED SOILS WILL QUICKLY RESULT IN FLASH FLOODING. 19
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 2:56 AM EDT | Flash Flood Warning | FFC | Murray, Whitfield | 6 hr |
| Sep 26, 9:15 AM EDT | Flash Flood Warning | FFC | Chattooga, Floyd, Gordon, Murray, Walker, Whitfield | 6 hr |
| Sep 26, 12:21 PM EDT | Flash Flood Warning | FFC | Catoosa, Chattooga, Dade, Floyd, Walker, Whitfield | 6 hr |
| Sep 26, 3:24 PM EDT | Areal Flood Warning | FFC | Gordon, Murray, Whitfield | 4 hr |
| Sep 26, 3:47 PM EDT | Flash Flood Warning | FFC | Carroll, Cherokee, Cobb, Douglas, Paulding | 6 hr |
| Sep 26, 5:00 PM EDT | Flash Flood Warning | FFC | DeKalb, Forsyth, Fulton, Gwinnett | 4 hr |
| Sep 26, 5:26 PM EDT | River Flood Warning | FFC | Gordon, Murray, Whitfield | 3 days |
| Sep 26, 5:46 PM EDT | Severe Thunderstorm Warning | FFC | Morgan | 44 min |
| Sep 26, 6:20 PM EDT | Severe Thunderstorm Warning | FFC | Putnam | 40 min |
| Sep 26, 6:35 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Jones | 40 min |
| Sep 26, 6:40 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Muscogee, Talbot | 39 min |
| Sep 26, 6:50 PM EDT | River Flood Warning | FFC | Murray, Whitfield | 44 hr |
| Sep 26, 6:50 PM EDT | River Flood Warning | FFC | Whitfield | 69 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.